MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145058
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer stated the venous luer adapter was leaking and could not be separated from the cap.A crack was observed and the catheter was repaired.There was no harm to the patient.
 
Additional Manufacturer Narrative
A device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhrs are reviewed for accuracy prior to product release.The physical sample involved in the reported incident was not returned for evaluation.One photo was provided by the customer.Visual evaluation of this photo was performed.The picture showed a venous adapter over a surface.In this photo it was observed that the thread of the adapter was broken in two parts and one of parts had a cap attached.Additionally, this image revealed that the device showed signs of use.Manufacturing performs 100% inspection for cracked adapters per procedure which would identify this issue in the catheter assembly.An ishikawa diagram was used to determine the potential causes for this event.The instructions for use (ifu) state that the customer should perform an inspection before using the device and that over tightening t he catheter connections can crack some adapters.The reported condition has been confirmed.The evidence provided is not enough to relate this event to the manufacturing operations.Based on the available information, it can be concluded that product was manufactured according to specifications.The adapter was most likely damaged due to manipulation and the most possible root cause can be considered as the instructions for use were not followed causing adapter over tightening.No trends or triggers have been found for this particularly event, therefore, a corrective and preventive action (capa) is not deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7118044
Report Number3009211636-2017-05397
Device Sequence Number1470055
Product Code MSD
UDI-Device Identifier10884521013339
UDI-Public10884521013339
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2021
Device Model Number8888145058
Device Catalogue Number8888145058
Device Lot Number1634300190
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1